MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOTICS, INC ADVIA CENTAUR CP TOTAL HCG ASSAY; TOTAL HCG IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOTICS, INC ADVIA CENTAUR CP TOTAL HCG ASSAY; TOTAL HCG IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause of the non-reproducible falsely elevated advia centaur cp total human chorionic gonadotropin (thcg) result is being investigated by siemens.The instruction for use (ifu) under the interpretation of results section states the following: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instruction for use (ifu) under the limitation section states the following: "all in vitro assays can generate erroneous results, both clinically false positive results (test results suggesting a condition that is absent) and clinically false negative results (test results failing to identify a condition that is present)." "there are many possible causes for these types of discordant results.Erroneous results may occur due to interference from identifiable serum constituents or patient-specific serum constituents." "if an aberrant or abnormal result, as defined by the laboratory protocol, occurs, laboratory personnel should first make certain that the system is performing and is operated and maintained in accordance with the product labeling.The user should then follow the laboratory protocol for advising the clinician of a result that appears to have deviated from the norms established by the laboratory." "test results alone are not diagnoses of medical conditions.For example, low titer elevations of hcg can occur in normal nonpregnant subjects.A physician's diagnosis involves evaluation of the test result in conjunction with, and in the context of, the patient's medical history, physical examination, and other test results sometimes in consultation with other medical experts.".
 
Event or Problem Description
Customer observed an initially elevated advia centaur cp total hcg (thcg) result that did not repeat.The initial result was reported to the physician and questioned by the physician.There are no reports that treatment was altered or prescribed or adverse health consequences due to the elevated advia centaur cp thcg result.
 
Additional Manufacturer Narrative
Mdr 1219913-2018-00305 was filed on december 18, 2018 reporting that a customer observed an initially elevated advia centaur cp total hcg (thcg) result that did not repeat.January 3, 2019 - additional information: a customer service engineer went on site and aligned the probe as part of routine troubleshooting.No further issues were identified and the instrument is fully operational.The customer is satisfied with the performance of the assay and the system.

Brand Name
ADVIA CENTAUR CP TOTAL HCG ASSAY
Common Device Name
TOTAL HCG IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOTICS, INC
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key8175093
Report Number1219913-2018-00305
Device Sequence Number13959390
Product Code JHI
UDI-Device Identifier00630414505152
UDI-Public00630414505152
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K925277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2018
Device Model NumberN/A
Device Catalogue Number10308984
Device Lot Number03049298
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer01/03/2019
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age23 YR